Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 5, 2008, 5:48 AM CDT for Webb County, Texas. It was in force for 117 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2008, 5:48 AM CDT (10:48 UTC)
- Expired
- May 5, 2008, 7:45 AM CDT
- In force
- 117 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 201 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 7:05 AM CDT | FLASH FLOOD | Laredo, TX | CARS STALLED IN FLOOD WATERS ON HILLSIDE NEAR CLARK MIDDLE SCHOOL. |
| May 5, 7:30 AM CDT | FLASH FLOOD | Laredo, TX | WIDSPREAD FLOODING OF THE CITY. SEVERAL HIGH WATER RESCUES REPORTED. MAJOR FLOODING OF LOOP 20 AND MINES ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 77 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 938 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 051053
FFWCRP
TXC479-051245-
/O.NEW.KCRP.FF.W.0002.080505T1048Z-080505T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
548 AM CDT MON MAY 5 2008
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL WEBB COUNTY IN SOUTH TEXAS
* UNTIL 745 AM CDT
* AT 542 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 2 TO 4 INCHES OF RAINFALL HAS OCCURRED
IN NORTHERN LAREDO AND NEAR THE COLUMBIA BRIDGE.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...LAREDO...AGUILARES...COLUMBIA BRIDGE...EL
CENIZO...LAREDO COMMUNITY COLLEGE...ORVIL...RIO BRAVO.
ADDITIONAL RAINFALL AMOUNTS 3 TO 5 INCHES ARE POSSIBLE IN THE WARNED
AREA AS THESE STORMS CROSS THE BORDER INTO LAREDO.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2733 9956 2740 9951 2748 9951 2751 9955
2759 9955 2762 9961 2761 9965 2765 9972
2779 9986 2797 9929 2733 9904 2730 9955
$$
MJG1 follow-up statement
000
WGUS74 KCRP 051211
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
705 AM CDT MON MAY 5 2008
TXC479-051245-
/O.CON.KCRP.FF.W.0002.000000T0000Z-080505T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBB-
INCLUDING THE CITY OF LAREDO
705 AM CDT MON MAY 5 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR
CENTRAL WEBB COUNTY...
AT 659 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF LAREDO
COUNTRY CLUB TO 13 MILES EAST OF RIO BRAVO...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
AGUILARES.
ADDITIONAL RAINFALL AMOUNTS OF AROUND 1 INCH CAN BE EXPECTED IN
THE LAREDO AREA AND 2 TO 4 INCHES OF RAINFALL ARE LIKELY EAST OF THE
CITY.
LOCAL LAW ENFORCEMENT HAS REPORTED SEVERAL STALLED CARS ON CITY
STREETS IN LAREDO NEAR CLARK MIDDLE SCHOOL AND AT I-35 AND DELMAR.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2733 9956 2740 9951 2748 9951 2751 9955
2759 9955 2762 9961 2761 9965 2765 9972
2779 9986 2797 9929 2733 9904 2730 9955
TIME...MOT...LOC 1205Z 268DEG 19KT 2765 9932 2732 9924
$$
MJGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 5, 4:53 AM CDT, 55 minutes earlier.
Area forecast discussion, May 5, 4:53 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 453 AM CDT MON MAY 5 2008 .SHORT TERM (TODAY THROUGH TUESDAY)...TOUGH FORECAST NEXT FEW PERIODS AS MODELS ALREADY DO NOT HAVE HANDLE ON CURRENT CONVECTION ACROSS WRN AREAS. APPEARS OROGRAPHIC LIFT ASSOC W/ ESE SFC FLOW IS COMBINING W/ SOME WEAK S/WV MVG ACROSS THE MEXICAN MOUNTAINS AND VERY HIGH MOISTURE CONTENT THIS MORNING TO INDUCE THESE STORMS... ALTHOUGH ANY S/WV IN THE AREA IS NOT NOTICEABLE AT ALL IN WV IMAGERY. THESE STORMS HAVE BEEN WEAKENING AS THEY MOVE EAST ACROSS THE BORDER AND TURNING INTO WEAK SHOWERS AND ELEVATED RAIN. FOLLOWED MAV POPS THIS CYCLE (WHEN CONVECTION WAS LESS IMPRESSIVE EARLIER THIS MORNING) SHOWING LOW END CHC ACROSS THE SOUTH AND HIGH END CHC/SCT POPS ACROSS THE WEST AND NORTH...BUT MOST RECENT SATELLITE IMAGERY SHOWS ANOTHER BURST OF CONVECTION MVG EAST OUT OF THE MEXICAN MOUNTAINS AND AM WONDERING IF THIS WILL GET GOING ENOUGH TO DEVELOP INTO A LITTLE MCS THAT MIGHT AFFECT MUCH OF THE AREA GIVEN THE HIGH MOISTURE VALUES AND INSTABILITY. THIS WILL HAVE TO BE WATCHED CLOSELY AND MAY HAVE TO UPDATE TO RAISE POPS...ESP IN WRN AREAS BASED ON RECENT TRENDS. ALSO HAVE NOTED A FEW STORMS PULSE UP TO SEVERE LEVELS WITH SOME HIGH REFLECTIVITY CORES UP TO 25 TO 30 K FT JUST ACROSS THE BORDER...BUT AGAIN THE STORMS HAVE WEAKENED AS THEY MOVE EAST. THINK IT WILL BE WISE TO MENTION A FEW STRONG STORMS AND LOCALLY HEAVY RAINFALL FOR THE WRN COS IN THE HWO. A MORE NOTABLE S/WV AND JET STREAK ROUNDING THE UPR TROUGH ACROSS CA WILL PUNCH ACROSS NRN MEXICO OVERNIGHT AND MODELS SHOW UPR DIFFLUENCE AND DIVERGENCE SPREADING ACROSS CEN AND S TX. NAM ALSO SHOWS SOME COOLING OF THE H7 LAYER THAT IS STILL ON THE WARM SIDE ATTM AND HAS BEEN HELPING TO LIMIT CONVECTIVE POTENTIAL. APPEARS ANOTHER BLOW UP OF SIERRA MADRE CONVECTION DUE TO THESE FEATURES IS LIKELY W/ TSTMS AND POSSIBLY AN MCS MVG EAST INTO THE REGION. OF COURSE IF CURRENT CONVECTION LASTS WELL INTO THE DAY THIS COULD DISRUPT THIS PROCESS. NONETHELESS...HIGH MOS POPS FAVORING NRN AND NWRN ZONES SEEMS REASONABLE AND WILL FOLLOW SUITE LEANING TOWARD MAV POPS THAT SHOW 30-40% ALONG THE COAST AND 50-60% INLAND. ALTHOUGH POPS ARE LOWER ALONG THE COAST...IT IS NOT OUT OF THE QUESTION FOR AN MCS TO REACH THE COAST IF IT GETS GOING STRONG ENOUGH OUT WEST. SOME LINGERING CONVECTION COULD EASILY LAST INTO TUE MORNING AND THEREFORE KEPT SLT CHC POPS GOING. && .LONG-TERM (TUESDAY NIGHT THROUGH SUNDAY)...THE LATEST MEDIUM RANGE MODELS REMAIN CONSISTENT WITH THE ULTIMATE TRACK AND EVOLUTION OF THE MID/UPR LOW CURRENTLY LOCATED OFF THE LOWER CALIFORNIA COAST. HOWEVER...THE ECMWF/GFS ARE NOW A LITTLE FARTHER SOUTH WITH THIS FEATURE AS IT ENTERS THE SOUTHERN PLAINS TUESDAY NIGHT. THIS TRANSLATES INTO SLIGHT CHANCE POPS ACROSS THE NW CWA BETWEEN 06Z-12Z WED PUSHING EASTWARD INTO THE VICTORIA CROSSROADS ALONG AND AHEAD OF THE PACIFIC FRONT WEDNESDAY. BY WEDNESDAY NIGHT...THE LOW WILL LIFT INTO THE UPPER MISSISSIPPI RIVER VALLEY WITH ZONAL FLOW ALOFT DEVELOPING ACROSS SOUTH TEXAS. FLAT RIDGING TO THE SOUTH WILL MAINTAIN THE ZONAL PATTERN OVER THE REGION THROUGH THE WEEKEND. IN ADDITION...PERSISTENT SWLY FLOW AT H85 WEDNESDAY THROUGH THE WEEKEND WILL MAINTAIN DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES ACROSS SOUTH TEXAS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 83 73 85 75 89 / 30 30 20 10 10 VICTORIA 81 69 85 72 86 / 50 50 20 10 20 LAREDO 91 74 96 76 100 / 40 50 10 10 10 ALICE 86 71 91 73 94 / 30 40 20 10 10 ROCKPORT 80 74 81 75 84 / 30 30 20 10 10 COTULLA 87 71 92 71 95 / 50 60 20 20 10 KINGSVILLE 85 72 89 75 93 / 30 30 20 10 10 NAVY CORPUS 80 75 83 76 84 / 20 20 20 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && MJG...SHORT TERM TM...LONG TERM
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 6:50 AM CDT | Severe Thunderstorm Warning | CRP | Webb | 55 min |
| May 5, 7:16 AM CDT | Flash Flood Warning | CRP | Duval, Webb | 89 min |
| May 5, 7:40 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 65 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.